MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-06
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
A patient presented with a pavm (2.6 mm in diameter) which had recanalized after previously being embolized using coils (not manufactured by smm).An imp-fx-06 device was chosen for delivery to a site proximal to the previously implanted coils with no side branches in the vicinity.During 4f mp catheter withdrawal, the imp-fx plug migrated from the sub-segmental branch where it was deployed to another sub-subsegmental branch.It was reported the patient had experienced dyspnea once a day or two after the procedure, but now has a stable status.
 
Additional Manufacturer Narrative
The impede-fx device was being used to treat a pavm which recanalized and after deployment it migrated from the its target site (i.E., subsegmental branch of lateral middle lobe) and embolized a sub-subsegmental branch.Based on shape memory medical's (smm) review of the device deployment videos provided, no root cause can be definitely attributed to the device migration.It is believed, but cannot be confirmed that the device migrated due to high flow in the vicinity of vessel it was deployed to.Note: the impede-fx indications for use in the eu and us are different.In the eu, the impede-fx is indicated to obstruct or reduce the rate of blood flow in the peripheral vasculature.Comparatively, in the us, the impede-fx is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature; this means impede-fx must be used with the impede (510k #: k181051) to mitigate migration risks.In both the eu and us, impede-fx is used for peripheral vessel embolization and is identical with regards to form, fit and function.Therefore, regardless of the differences in the eu and us impede-fx indications, smm is choosing to report this incident to the fda because of the general similarities between the two regions.A supplemental report will be filed should additional information be received from the complainant.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
807 aldo ave.
santa clara CA 95054 2252
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer Contact
meghan reu
807 aldo ave.
suite 109
santa clara, CA 95054-2252
4086495175
MDR Report Key12844887
Report Number3013353964-2021-00004
Device Sequence Number14504461
Product Code KRD
UDI-Device Identifier00810041650030
UDI-Public00810041650030
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2023
Device Model NumberIMP-FX-06
Device Catalogue NumberIMP-FX-06
Device Lot NumberF21022203
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown